I took a morning after-pill. Now my period is 13 days late

Patient

Q: Hello,

I am an 18 year old girl, and I had unprotected sex the 3rd of october. I took the morning after-pill about 15 hours later. The 10th of october, I begun a somewhat irregular period. I didn't have the usual pain or cramps, and it was a little spotty. I was relieved, because I though it meant that I was not pregnant. Now it's the 21st of november, and so my period is 13 days late. Im getting a little bit nervous, and want to know if this is normal after taking the morning after-pill. After all, it is a big amount of hormones I've suddenly consumed.
- Maybe I should take a pregnancy test just to be safe.

Thank you.

Symptoms:  I haven't had any unusual symptoms
Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: Is it possible for me to be pregnant? Are these signs? Is it too early to tell? I had unprotected sex on 12/16/16, an...

Q: I had my period from 12- 18 and realised drops of blood from 18-25.had sex on 5-10 but he produced outside .i feel bl...

Q: Hello, I took the morning after pill (19th November) whilst I was at the end of my first period and within two weeks ...

Q: Hi I had unprotected sex on my ovulation day or at least around that time. But I still had my period thirteen days a...

Q: On the poor advice from someone at Planned Parenthood (who I think was a volunteer and not a professional), about a w...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews